Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 16, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Mar 14, 2021, 3:30 PM EDT. It took effect at Mar 15, 2021, 10:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2021, 3:30 PM EDT (19:30 UTC)
- In effect from
- Mar 15, 2021, 10:00 AM EDT
- Expired
- Mar 15, 2021, 10:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
106 WHUS73 KDTX 141930 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 330 PM EDT Sun Mar 14 2021 LEZ444-150830- /O.NEW.KDTX.SC.Y.0016.210315T1400Z-210316T0200Z/ Michigan Waters of Lake Erie from Detroit River to North Cape MI- 330 PM EDT Sun Mar 14 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 10 PM EDT MONDAY... * WHAT...Expect sustained winds up to 20 knots from the east with gusts up to 26 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 5 PM EDT Monday with the largest waves expected around 8 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ421-441>443-150830- /O.EXT.KDTX.SC.Y.0015.000000T0000Z-210315T1400Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 330 PM EDT Sun Mar 14 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EDT MONDAY... * WHAT...Expect sustained winds up to 20 knots from the northeast with gusts up to 26 knots. The largest significant waves will be 7 feet with a potential maximum wave height of 10 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 4 PM EDT Sunday with the largest waves expected around 3 PM EDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
202 WHUS73 KDTX 150731 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 331 AM EDT Mon Mar 15 2021 LHZ421-441>443-151400- /O.CON.KDTX.SC.Y.0015.000000T0000Z-210315T1400Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 331 AM EDT Mon Mar 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Expect sustained winds up to 15 knots from the northeast with gusts up to 20 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay, Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 3 AM EDT Monday with the largest waves expected around 3 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ444-152100- /O.CON.KDTX.SC.Y.0016.210315T1400Z-210316T0200Z/ Michigan Waters of Lake Erie from Detroit River to North Cape MI- 331 AM EDT Mon Mar 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 20 knots from the east with gusts up to 26 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 5 PM EDT Monday with the largest waves expected around 4 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
761 WHUS73 KDTX 151405 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 1005 AM EDT Mon Mar 15 2021 LHZ421-441>443-151515- /O.EXP.KDTX.SC.Y.0015.000000T0000Z-210315T1400Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Port Austin to Harbor Beach MI- Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI- 1005 AM EDT Mon Mar 15 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Northeast wind and higher wave action has diminished to below criteria this morning. Light to modest east-southeast wind expect into the overnight hours. $$ LEZ444-160200- /O.CON.KDTX.SC.Y.0016.000000T0000Z-210316T0200Z/ Michigan Waters of Lake Erie from Detroit River to North Cape MI- 1005 AM EDT Mon Mar 15 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 21 knots from the east with gusts up to 26 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 2 PM EDT Monday with the largest waves expected around 4 PM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ KK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 14, 1:41 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Mar 14, 1:41 PM EDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Detroit/Pontiac MI 141 PM EDT Sun Mar 14 2021 .AVIATION... Gusty northerly winds this afternoon with mainly clear skies below 20kft. There is an area of cu working south through the thumb but it is rapidly eroding thus will not impact any of the taf sites. Otherwise there remains some cirrus streaming in ahead of the low pressure system well to our southwest. Flow will continue to veer today and tonight becoming northeast tonight and easterly by Monday morning. Denser cirrus will start lifting into the region through the day Monday as the system draws nearer. .DTW THRESHOLD PROBABILITIES... * None && .PREV DISCUSSION... Issued at 320 AM EDT Sun Mar 14 2021 DISCUSSION... Shortwave energy pivoting east through Ontario into Quebec will drive a backdoor cold front south/southwest into the region with help from northeast flow eventually shifting off the cold waters of Lake Huron later this morning into afternoon. This will lead to a somewhat tight pressure gradient from northeast to southwest across the forecast area with high temperatures limited to the mid 30s over the Thumb region as temperatures push 50 along the Michigan and Ohio state line. In between these extremes, temperatures this afternoon will range in the 40s over the middle of the area with a rather stiff northeast wind making conditions feel a bit colder despite plenty of sunshine. Cold northeast flow will continue to funnel into the area tonight around a large arctic high pressure system that settles through Ontario and the northern Great Lakes in the wake of the passing cold front. With generally clear skies expected, low temperatures look to drop significantly with teens widespread by daybreak Monday morning. The attention then turns to the evolution of an upper low pressure system over the plains as another upper low digs into the western CONUS and helps dislodge the plains low from the high plains of Colorado to the Nebraska/South Dakota region from today into Monday night. As this upper low occludes over the plains and shears eastward into the region, expect an arc of light precipitation to work into the central Great Lakes as remnant occluded front lifts into the area. With cold, dry easterly low level flow still feeding into the region from the high pressure over Ontario/Quebec, expect a wintry mix of precipitation from Monday evening into Tuesday morning as the low temperatures settle back into the upper 20s to lower 30s. This precipitation will remain very light as the the sheared out, weakening front lifting into the area will have trouble compensating for the evaporation that will ensue from the dry low level flow working from the east. Hence, the mixed accumulation of snow, sleet or freezing remain will remain minimal with snow/sleet accumulations under an inch and any freezing rain or freezing drizzle limited to a light glazing in some locations overnight Monday night into early Tuesday morning. With this system essentially displacing the cold low level air with time on Tuesday, expect moderating temperatures with highs already back into the 40s Tuesday afternoon and likely near 50 along the southern edge of the forecast area. This moderating trend will persist into Wednesday as shortwave ridging builds into the region in advance of the second upper low which will be crossing the southern Rockies into TX/OK/KS by midweek. Expect highs in the lower 50s in many areas 50s for most areas with cooler readings over the Thumb where light easterly flow will continue to funnel colder air off of Lake Huron. The southern plains upper low will then wobble east into the Ohio and Tennessee Valley regions by late in the week and bring a period of potential light rain/snow late Wednesday night into Thursday night with cooler daytime temperatures in the 40s Thursday and mid 30s to lower 40s on Friday. Once this system is steered southeast by developing upper ridging over the Great Lakes, expect moderating conditions into next weekend as temperatures return to the 50s with plenty of sunshine. MARINE... Moderate southwest flow will continue to veer northerly as high pressure reorients and strengthens out of the northern Great Lakes. A tightening of the pressure gradient across lower Michigan will allow for the northerly flow to strengthen across the Lake Huron basin, with gusts up to 30 knots at times. The long fetch down the lake will lead to increasing waves along the nearshore waters of the Thumb and outer Saginaw Bay leading to renewed hazardous small craft conditions extending at least through Monday morning. Winds will then veer more to an easterly direction Monday in advance of low pressure ejecting out of the Plains that will bring the next chances for widespread precipitation, especially to the southern half of the local waters. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. Lake Huron...Small Craft Advisory until 4 PM EDT Monday for LHZ421-441>443. Lake St Clair...NONE. Michigan waters of Lake Erie...NONE. && AVIATION.....SC DISCUSSION...DG MARINE.......IRL You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit.
Hazardous weather outlook, Mar 14, 3:28 AM EDT, 12 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 328 AM EDT Sun Mar 14 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-150900- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 328 AM EDT Sun Mar 14 2021 This hazardous weather outlook is for portions of southeast Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday A light wintry mix may lead to slick conditions in some locations Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-150900- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 328 AM EDT Sun Mar 14 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for the nearshore waters of Lake Huron including outer Saginaw Bay today and tonight. Refer to the latest Marine Weather Message for more information. .DAYS TWO THROUGH SEVEN...Monday through Saturday The Small Craft Advisory continues into Monday afternoon. Refer to the latest Marine Weather Message for more information. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. DG
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.